MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT CONTROLLER; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION EXALT CONTROLLER; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00542430
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-05091 for the exalt model d scope and report number for the exalt model d controller.It was reported to boston scientific corporation that an exalt model d scope was used with an exalt model d controller during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.An hour into the procedure, a loading screen appeared.The procedure was completed with another exalt d scope.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-05091 for the exalt model d scope and report number 3005099803-2024-05087 for the exalt model d controller.It was reported to boston scientific corporation that an exalt model d scope was used with an exalt model d controller during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.An hour into the procedure, a loading screen appeared.The procedure was completed with another exalt d scope.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.Block h11: the returned exalt model d controller was analyzed.Visual inspection showed discoloration inside the connector socket, fluid ingress damage to the sud assembly and controller, and finish damage to the bottom of the housing.With all the available information, boston scientific concludes that the reported event was confirmed.Improper handling of the device or wear/tear on internal components over time likely contributed to the event.The conclusion code selected for this event is cause traced to maintenance, which indicates that problems are traced to improper routine or preventative maintenance.

Brand Name
EXALT CONTROLLER
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20444796
Report Number3005099803-2024-05087
Device Sequence Number20839620
Product Code FDT
UDI-Device Identifier08714729990901
UDI-Public08714729990901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00542430
Device Catalogue Number4243
Device Lot Number1931800057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown